Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a office manager concerning a 12 year old female with no known pertinent medical history, and no known drug reactions/allergies, who on 15-AUG-2008 was vaccinated with the first dose of GARDASIL (Lot no 658558/1061U) in her right arm. Concomitant vaccine included VARIVAX. The office manager reported that on 24-AUG-2008 the patient called the office because she was having tingling and numbness in both of her legs. On 28-AUG-2008, the patient went to the doctor''s office in which he ordered blood work, a urine test and he did a heavy metal screening and the patient was referred to the neurologist. On 11-SEP-2008, the test all came back normal. On 26-SEP-2008, the patient saw the neurologist whose impression was that the patient had paresthesia to the vaccine injection and he prescribed the patient NEURONTIN (Manufactured unknown) 100 mg twice daily and the patient was scheduled to see the doctor again in a month follow up. On 03-OCT-2008, the patient called the doctor because she was still having the tingling and numbness in both legs and he had diagnosed her with TA paresthesia and added ATAXIA CEREBELAR. On the same day, 03-OCT-2008, the patient had a MRI done of her brain and again was referred to see a neurologist for a second opinion and if it gets worse she may start LYRICA. The office manager stated that the end results of MRI seemed to be normal. The office manager reported that on 24-OCT-2008, the patient left a message which stated that she was now also having pain in her knee. On 27-OCT-2008, the patient saw the doctor again and he was diagnosed her with paresthesia. Then on 03-NOV-2008, the patient received her second opinion with a neurologist and said that she had a mild form of acute polyneuropathy (Guillain Barre) post vaccinating improving. Then on 17-NOV-2008, the patient saw the doctor again because she was stilled having tingling and numbness in both legs but now had worse symptoms in her feet and hand symptoms, and when the patient saw the physician on 17-OCT-2008 she stopped taking NEURONTIN (Manufactured unknown) on her own. Additional information has been requested. 12/2/08 MR received from PCP including 2 neuro consults. Final DX: Mild form of Acute polyneuropathy (Guillain Barre) post vaccination-improving. Pt presented for neuro eval 9/26/08 with c/o worsening tingling sensation of both legs which began s/p Gardasil vax on 8/15/08. Tingling is painful but able to continue with ADLs. Initial impression: Paresthesia 2'' to vaccine injection. Started on Neurontin with some benefit. 2nd neurology opinion 11/5/08. Now reporting some weakness of feet and difficulty with dorsiflexion of ankles and toes. Pt stable. Additional studies will be obtained if worsening. Returned to PCP 11/17/08. Missed November menses. Will observe. Assessment: paresthesias (Tingling or Numbness) related to Gardasil vax. No further Gardasil vax. Seen again by PCP with c/o painful lump near left breast. On PE swelling and tenderness noted over L costosternal junction. Assessment: costosternal inflammation.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166